Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 80, NWS Binghamton, NY

August 28, 2011Delaware County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 28, 2011, 6:49 PM EDT for Delaware County, New York. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2011, 6:49 PM EDT (22:49 UTC)
Expired
Aug 29, 2011, 6:45 AM EDT
In force
12 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Delaware County, NY

The radar

The Albany radar (KENX), 75 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 805 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
805 m²/s²
0-3 km storm-relative helicity
1072 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WGUS51 KBGM 282249
FFWBGM
NYC025-290445-
/O.NEW.KBGM.FF.W.0080.110828T2249Z-110829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...

* UNTIL 1245 AM EDT

* AT 642 PM EDT... THE WEST BRANCH OF THE SUSQUEHANNA RIVER AT 
  DELHI WAS IN MAJOR FLOOD AT 11.3 FEET.  A CREST OF 12.5 FEET
  IS EXPECTED LATER THIS EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI.

MAJOR FLOODING IS OCCURRING ALONG THE WEST BRANCH OF THE DELAWARE 
RIVER AT DELHI... AND WILL CONTINUE INTO MONDAY. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4232 7492 4240 7474 4233 7464 4214 7503
      4220 7506

$$

MSE
2 follow-up statements
675 
WGUS51 KBGM 282257 CCA
FFWBGM
NYC025-290445-
/O.COR.KBGM.FF.W.0080.110828T2249Z-110829T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...

* UNTIL 1245 AM EDT

* AT 642 PM EDT... THE WEST BRANCH OF THE DELAWARE RIVER AT
  DELHI WAS IN MAJOR FLOOD AT 11.3 FEET.  A CREST OF 12.5 FEET
  IS EXPECTED LATER THIS EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI.

MAJOR FLOODING IS OCCURRING ALONG THE WEST BRANCH OF THE DELAWARE
RIVER AT DELHI... AND WILL CONTINUE INTO MONDAY.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4232 7492 4240 7474 4233 7464 4214 7503
      4220 7506

$$

MSE
900 
WGUS51 KBGM 290429
FFWBGM
NYC025-291045-
/O.EXT.KBGM.FF.W.0080.000000T0000Z-110829T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1229 AM EDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...

* UNTIL 645 AM EDT

* AT 1224 AM EDT...THE WEST BRANCH OF THE DELAWARE RIVER AT DELHI WAS
IN MAJOR FLOOD AT 11.8 FEET. THE RIVER HAS ALREADY CRESTED BUT WILL 
REMAIN ABOVE FLOOD STAGE THROUGH MONDAY AFTERNOON. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELHI.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4232 7492 4240 7474 4233 7464 4214 7503
      4220 7506

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:11 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 28, 6:11 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT SUN AUG 28 2011

.SYNOPSIS...
TROPICAL STORM IRENE WILL TRACK THROUGH NEW ENGLAND OVERNIGHT BRINGING
THE STEADY RAINFALL TO AN END EARLY THIS EVENING. STRONG GUSTY WINDS
WILL CONTINUE OVER MUCH OF THE AREA THROUGH EARLY EVENING THEN
DIMINISH. MONDAY THROUGH WEDNESDAY, HIGH PRESSURE WILL PROVIDE
DRY AND PLEASANT WEATHER TO THE AREA.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
6 PM UPDATE... THE CENTER OF TS IRENE CONTINUES TO TRACK NWD
THROUGH VT ATTM. AS IT DOES SO...MAX PRES RISES ON ITS BACK SIDE
ARE EXITING OUR FCST AREA...THUS SO ARE THE STGR WIND GUSTS. ALL
WIND FLAGS (WARNINGS/ADVSYS) HAVE BEEN DISCONTINUED.

OTHERWISE...LINGERING BAND OF RAIN WITHIN THE DEFORMATION ZONE W AND
SW OF IRENE...IS SLOWLY WEAKENING AND PIVOTING EWD. WE EXPECT
MOST...IF NOT ALL OF THE RAIN...TO BE GONE BY ARND 00Z. WE'LL
HOLD ONTO THE FLOOD WATCH UNTIL ALL PCPN IS GONE.

VERY NEAR-TERM SKY/TEMP/DEW PT GRIDS WERE TWEAKED...BASED ON THE
LATEST SAT IMAGERY AND SFC OBS.

...PREVIOUS DISCUSSION...
AT 4 PM TROPICAL STORM IRENE WAS LOCATED OVER
WESTERN NEW ENGLAND. AS THIS SYSTEM TRACKS NORTHEAST ACROSS
NORTHERN NEW ENGLAND THIS EVENING, STEADY RAIN WILL END OVER THE
NRN/ERN CWA DURING THE EARLY EVENING HOURS. AN ADDITIONAL HALF TO
THREE QUARTERS OF AN INCH OF RAINFALL IS POSSIBLE IN THE ABOVE
MENTIONED AREA. WILL CONTINUE WITH FLOOD WATCH INTO THE EARLY
EVENING.

WINDS ARE STARTING TO DIMINISH FROM THE MIDDAY PEAK GUSTS BUT WITH
SATURATED SOILS AND STRONG PRES GRADIENT THROUGH EARLY EVENING
WILL CONTINUE WITH CURRENT ADVISORIES AND WARNING.

LATER TONIGHT AFTER MIDNIGHT SKIES WILL BECOME MAINLY CLEAR BUT
WIDESPREAD FOG IS NOT EXPECTED ACROSS THE TWIN TIERS DUE TO
BOUNDARY LAYER MIXING AND DRY AIR ADVECTION. LOWS WILL RANGE FROM
THE UPPER 40S TO MID 50S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY THROUGH WEDNESDAY, SURFACE HIGH PRES WILL DOMINATE OUR
WEATHER PROVIDING DRY AND PLEASANT CONDITIONS. A WEAK SFC TROF
WILL APPROACH THE NRN CWA LATE TUESDAY AFTERNOON BUT VERY LIMITED
MOISTURE AND WEAK FORCING SHOULD KEEP ANY SHOWERS NORTH OF AREA.

TEMPERATURES WILL BE NEAR SEASONAL LEVELS WITH MAINLY CLEAR TO
PARTLY CLOUDY SKIES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LARGE SCALE PATTERN DURING THE PERIOD FEATURES BUILDING HEIGHTS AS
AN UPPER LEVEL RIDGE BUILDS EASTWARD FROM THE MID SECTION OF THE
COUNTRY. THIS WILL ALLOW FOR A SERIES OF DISTURBANCES/FRONTS TO
OVER TOP THE RIDGE FROM THE NORTH CENTRAL STATES INTO THE NORTHEAST.
THIS FAR OUT, TIMING AND CHCS FOR PRECIP TOO DIFFICULT TO TRY AND
PIN DOWN, BUT AT THIS POINT, LOOKS LIKE EARLY PART OF THE PERIOD
WILL START AS MAINLY DRY...WITH BETTER CHCS FOR SHRA AND TSRA OVER
THE WEEKEND WITH THE APPROACH OF ONE OR MORE COLD FRONTS. WITH THIS
PATTERN, TEMPS LOOK TO BE AT OR ABOVE AVERAGE.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
HEAVY RAIN BANDS FROM IRENE PRODUCING MVFR CIGS AND VSBYS WITH IFR
ACROSS HIGHER TERRAIN SITES. WINDS ARE GENERALLY OUT OF THE NE AT
20 KT WITH GUSTS TO 35KT. WINDS WILL SLOWLY SHIFT MORE NW BY
AFTERNOON. CIGS AND VSBYS SHOULD TREND TOWARD MVFR THIS AFTERNOON
AND VFR TONIGHT. WITH ALL THE MOISTURE...FOG WOULD SEEM POSSIBLE
BUT MODELS BRING IN DRIER CONDITIONS AND WIND CONTINUE FROM THE NW
AT 10 TO 15 KT SO NONE FORECAST AT THIS TIME BUT WILL NEED TO
RECONSIDER THIS WITH THE NEXT MODEL RUN.

OUTLOOK...

MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.

&&

.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.

FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.

FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.

&&

.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.

		AUGUST SO FAR		RECORD
BINGHAMTON 	6.19 INCHES 		7.48 INCHES

SYRACUSE 	5.55 INCHES		8.41 INCHES

SCRANTON 	4.80 INCHES 		11.76 INCHES

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR PAZ038>040-043-044-047-
     048-072.
NY...FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR NYZ009-018-024-025-036-
     037-044>046-055>057-062.

&&

SYNOPSIS...RRM
NEAR TERM...MLJ/RRM
SHORT TERM...RRM
LONG TERM...JML
AVIATION...JML
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Aug 28, 3:49 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
349 PM EDT SUN AUG 28 2011

NYZ046-057-062-PAZ040-044-047-048-072-292000-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
349 PM EDT SUN AUG 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-018-024-025-036-037-044-045-055-056-PAZ038-039-043-292000-
NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
349 PM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022-023-292000-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
349 PM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 28, 1:58 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
158 PM EDT SUN AUG 28 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-282100-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
158 PM EDT SUN AUG 28 2011

...TROPICAL STORM IRENE WAS MOVING INTO NEW ENGLAND THIS
AFTERNOON...

AT 155 PM EDT...THE CENTER OF TROPICAL STORM IRENE WAS OVER
SOUTHWEST NEW ENGLAND. IRENE WILL CONTINUE TO MOVE NORTHWARD
ACROSS NEW ENGLAND THIS AFTERNOON AND THEN FAR TO THE NORTHEAST
INTO SOUTHEAST CANADA TONIGHT.

AS IRENE CONTINUES TO MOVE AWAY FROM OUR AREA...THE RAINS WILL
TAPER OFF TO SHOWERS AND THEN END BY TONIGHT. IN ADDITION...THE
HIGH WINDS WILL ALSO DIMINISH BY EVENING.

THE HEAVY RAINS FROM EARLIER TODAY WILL CONTINUE TO CAUSE
FLOODING OF SMALLER STREAMS AND CREEKS...ROAD WASHOUTS...AND URBAN
AND POOR DRAINAGE FLOODING. A FEW AREAS WILL CONTINUE TO
EXPERIENCE MAJOR LIFE-THREATENING FLASH FLOODING. MINOR TO
MODERATE RIVER FLOODING IS EXPECTED IN THE UPPER DELAWARE RIVER
BASIN. IN THE SUSQUEHANNA RIVER BASIN...MINOR FLOODING IS EXPECTED
IN MOST AREAS. THE CHEMUNG RIVER BASIN...FINGER LAKES AND UPPER
MOHAWK RIVER BASIN ARE NOT ANTICIPATED TO SEE ANY SIGNIFICANT
FLOODING.

WIND GUSTS ARE NOW PEAKING ACROSS NORTHEAST PENNSYLVANIA AND
CENTRAL NEW YORK THIS AFTERNOON. THE WINDS WILL SUBSIDE BY THIS
EVENING. EXPECT PEAK WIND GUSTS ACROSS MOST OF NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK BETWEEN 40 AND 50 MPH. IN THE
POCONOS AND CATSKILLS PEAK WIND GUSTS WILL BE FROM 50 TO 60 MPH.

EXPECT SCATTERED TREES AND POWER LINES DOWN ACROSS MOST OF
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. IN THE POCONOS AND
CATSKILLS...EXPECT MORE WIDESPREAD TREES AND POWER LINES DOWN WITH
WIDESPREAD POWER OUTAGES EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

DJN
Local storm report, Aug 28, 2:19 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     FLASH FLOOD      HUNTINGTON MILLS        41.18N  76.23W
08/28/2011                   LUZERNE            PA   NEWSPAPER

            WATER OVER BRIDGE ON RT. 239

&&

EMG
Local storm report, Aug 28, 2:56 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
256 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      CLAYVILLE               42.97N  75.25W
08/28/2011                   ONEIDA             NY   911 CENTER

            FLASH FLOODING ALONG THE SAUQUOIT CREEK FROM CLAYVILLE
            TO NEW HARTFORD.

&&

MSE
Local storm report, Aug 28, 3:01 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      COOPERSTOWN             42.70N  74.93W
08/28/2011                   OTSEGO             NY   COUNTY OFFICIAL

            FLASH FLOODING REPORTED IN MANY LOCATIONS AROUND OTSEGO
            COUNTY. AT LEAST 8 ROADS CLOSED DUE TO FLOODING.

&&

MSE
Local storm report, Aug 28, 3:33 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     FLASH FLOOD      SHICKSHINNY             41.15N  76.15W
08/28/2011                   LUZERNE            PA   PUBLIC

            KITCHEN CREEK OVER BANKS AND FLOODING HOME

&&

MJN
Local storm report, Aug 28, 4:10 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
410 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      UTICA                   43.10N  75.23W
08/28/2011                   ONEIDA             NY   COUNTY OFFICIAL

            FLASH FLOODING IN THE CITY OF UTICA ALONG THE SAUQUOIT
            CREEK. EVACUATIONS.

&&

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 3:50 AM EDTRiver Flood WarningBGMDelaware43 hr
Aug 28, 3:50 AM EDTRiver Flood WarningBGMDelaware, Sullivan21 hr
Aug 28, 5:52 AM EDTAreal Flood AdvisoryBGMDelaware, Sullivan6 hr
Aug 28, 6:14 AM EDTAreal Flood WarningBGMDelaware6 hr
Aug 28, 6:29 AM EDTAreal Flood WarningBGMSullivan6 hr
Aug 28, 7:47 AM EDTFlash Flood WarningBGMDelaware6 hr
Aug 28, 8:00 AM EDTAreal Flood AdvisoryBGMBroome, Chenango, Cortland, Madison, Oneida, Otsego and 1 more6 hr
Aug 28, 8:16 AM EDTFlash Flood WarningBGMBroome6 hr
Aug 28, 9:01 AM EDTFlash Flood WarningBGMSullivan10 hr
Aug 28, 9:15 AM EDTRiver Flood WarningBGMOrange, Sullivan24 hr
Aug 28, 9:44 AM EDTFlash Flood Warning EmergencyBGMDelaware12 hr
Aug 28, 9:55 AM EDTFlash Flood WarningBGMBroome, Chenango, Otsego, Tioga6 hr
Aug 28, 10:03 AM EDTFlash Flood WarningBGMDelaware6 hr
Aug 28, 10:26 AM EDTAreal Flood WarningBGMDelaware12 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMDelaware52 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMDelaware4 days
Aug 28, 10:52 AM EDTRiver Flood WarningBGMDelaware28 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMSullivan17 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMSullivan17 hr
Aug 28, 10:52 AM EDTRiver Flood WarningBGMBroome28 hr
Aug 28, 12:51 PM EDTFlash Flood WarningBGMMadison, Oneida9 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMChenango, Delaware13 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMBroome10 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMBroome, Tioga16 hr
Aug 28, 2:54 PM EDTRiver Flood WarningBGMTioga26 hr
Aug 28, 3:57 PM EDTAreal Flood AdvisoryBGMBroome, Chenango, Delaware, Otsego3 hr
Aug 28, 4:29 PM EDTRiver Flood WarningBGMDelaware3 hr

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.